Alert archive / Maine / Beach Hazards Statements in 2018

Beach Hazards Statement 34, NWS Caribou, ME

August 25, 2018Hancock County, Washington County, Maine

NWS Caribou, ME issued this beach hazards statement at Aug 25, 2018, 8:08 PM EDT for Hancock County, Washington County, Maine. It took effect at Aug 26, 2018, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Aug 25, 2018, 8:08 PM EDT (00:08 UTC)
In effect from
Aug 26, 2018, 8:00 AM EDT
Expired
Aug 26, 2018, 8:00 PM EDT
In force
12 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 0.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2018-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2018-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1193 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

950 
WHUS41 KCAR 260008
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
808 PM EDT Sat Aug 25 2018

MEZ029-030-270000-
/O.EXP.KCAR.BH.S.0033.000000T0000Z-180826T0000Z/
/O.NEW.KCAR.BH.S.0034.180826T1200Z-180827T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
808 PM EDT Sat Aug 25 2018

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SUNDAY THROUGH
SUNDAY EVENING...
...BEACH HAZARDS STATEMENT FOR SATURDAY HAS EXPIRED...

The National Weather Service in Caribou has issued a Beach
Hazards Statement, which is in effect from 8 AM EDT Sunday
through Sunday evening.

* Location...Acadia National Park...Schoodic Point...Lamoine 
  State Park...Castine...Roque Bluffs State Park...Quoddy Head 
  State Park

* Beach Hazard...The warm air temperatures in the mid to upper 
  70s may cause people to underestimate the dangers of the cold 
  water temperatures which are currently only in the mid to 
  upper 50s.

* Timing...Sunday

* Impacts...Anyone on boats or paddlecraft should use caution and
  be prepared for immersion. Dress for water temperatures and know
  how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your lifejacket. Be aware of wind conditions,
tides and localized currents.

&&

$$
2 follow-up statements
665 
WHUS41 KCAR 260645
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
245 AM EDT Sun Aug 26 2018

MEZ029-030-270000-
/O.CON.KCAR.BH.S.0034.180826T1200Z-180827T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
245 AM EDT Sun Aug 26 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

* Location...Acadia National Park...Schoodic Point...Lamoine 
  State Park...Castine...Roque Bluffs State Park...Quoddy Head 
  State Park

* Beach Hazard...The warm air temperatures in the mid 70s may
  cause people to underestimate the dangers of the cold water
  temperatures which are currently only in the mid 50s.

* Timing...Today

* Impacts...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your lifejacket. Be aware of wind conditions,
tides and localized currents.

&&

$$
907 
WHUS41 KCAR 262348
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
748 PM EDT Sun Aug 26 2018

MEZ029-030-270100-
/O.EXP.KCAR.BH.S.0034.000000T0000Z-180827T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
748 PM EDT Sun Aug 26 2018

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING...

The Beach Hazards Statement will expire at 8 PM. 

$$

Norcross

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Aug 25, 8:06 PM EDT, 2 minutes earlier.

Area forecast discussion, Aug 25, 8:06 PM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
806 PM EDT Sat Aug 25 2018

.SYNOPSIS...
High pressure will exit to the southeast Sunday. A warm front
will cross the area Sunday night and usher very warm and humid
air into the area Monday through Wednesday. A strong cold front
will cross Maine late Wednesday and Wednesday night.

&&

.NEAR TERM /THROUGH SUNDAY/...
650pm Update...
Made a few tweaks to sky, mainly to raise it a bit next few
hours, otherwise no changes.

Previous Discussion...
High pressure centered east of Nova Scotia will ridge westward
across the forecast area tonight then begin to move southeast
Sunday. An upper level disturbance and surface trof will
approach northwest areas later Sunday. Partly cloudy to mostly
clear skies are expected across the forecast area tonight, with
patchy fog developing overnight. Cloud cover will increase
across northern areas Sunday, with scattered showers possible
during the afternoon. Mostly/partly sunny skies are expected
Downeast Sunday. Low temperatures tonight will generally range
from the mid to upper 50s across the forecast area. High
temperatures Sunday will range from around 80 to the lower 80s
across much of the forecast area, with mid to upper 70s along
the Downeast coast.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
On Sunday night, a weakening H500 trof and sfc warm front will
cross the area with the risk of some elevated convection and
have maintained a slight chance of thunderstorms...mostly before
midnight. Any showers in the evening will enhance the risk of
subsequent fog with high pressure and subsidence increasing
later in the night. Lows will be in the lower 60s for most of
the area. High pressure at the sfc and aloft builds through
Monday with dry conditions, increased humidity and highs in the
mid to upper 80s...even near the coast. The powerful subtropical
high builds Monday and Tuesday with heat reaching more
oppressive levels on Tuesday. Dew points reach the low 70s and
highs in Bangor reach about 90F. Towards northern Aroostook
County, there is a chance that a cold front could ease towards
the northern border late in the day and serve as a trigger for
some thunderstorms. Any storms could produce heavy rainfall
given PWs around 2 inches, a potential LLJ, and expected Corfidi
vectors. If the trend continues with subsequent guidance, may
have to include mention of heavy rainfall in the forecast grids.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
The cold front retreats northward Tuesday night and any
thunderstorm activity will diminish. Fog is possible in the
humid air mass...especially where afternoon thunderstorms
occurred. Have trended above most guidance Tuesday night with
lows in the lower 70s. Temperatures springboard in the upper 80s
to lower 90s on Wednesday afternoon with continued dew points
near 70F. This climax to an unusually warm summer ends later
Wednesday with a strong cold front that will likely produce a
line of thunderstorms...weakening as they propagate
southeastward after dusk. Guidance is now trending a bit slower
for the frontal passage and have increased lows Wednesday night. The
payback for enduring heat early in the week arrives for
Thursday through Saturday in the form of cool Canadian high
pressure. Highs will be in the low to mid 70s and lows will dip
into the 40s for many locations Thursday and Friday nights.
Winds will be gusty on Thursday with a tight pressure gradient
behind the front.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
NEAR TERM: VFR conditions are expected across the region early
tonight. Variable conditions are then expected with patchy fog
later tonight through early Sunday. After any morning fog
dissipates, generally expect VFR conditions Sunday. However,
local MVFR conditions are possible across northern areas during
the afternoon with any showers.

SHORT TERM: There's a slight chance of thunderstorms Sunday
evening with a warm front. Fog is most likely at BHB and coastal
locations during Sunday night, but may briefly affect all sites
near sunrise Monday morning. All sites will become VFR during
Monday morning. There is a chance of fog recurring Monday night
at BHB and along the coast. It will be a very humid air mass
with increasingly long nights, so some patchy fog is possible at
all sites Monday night, Tuesday night and Wednesday evening.
Heavy afternoon thunderstorms are possible Tuesday afternoon and
evening north of PQI. This will also have a bearing on
subsequent fog formation that night. Finally, a strong cold
front crossing late Wednesday will probably bring a line of
thunderstorms.

&&

.MARINE...
NEAR TERM: Winds/seas will remain below small craft advisory
levels tonight through Sunday. Visibilities will be reduced in
patchy fog later tonight into Sunday morning.

SHORT TERM: Fog will be an issue Sunday night through Wednesday
night. There's a slight chance of seas and winds approaching
advisory criteria Wednesday night, but the latest trends are
reducing the likelihood.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Beach Hazards Statement from 8 AM EDT Sunday through Sunday
     evening for MEZ029-030.
MARINE...None.

&&

Near Term...Foisy/Norcross
Short Term...MCW
Long Term...MCW
Aviation...Foisy/Norcross/MCW
Marine...Foisy/Norcross/MCW
Hazardous weather outlook, Aug 25, 3:05 AM EDT, 17 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
305 AM EDT Sat Aug 25 2018

MEZ001>006-010-011-015>017-031-032-260715-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Southern Piscataquis-
Northern Washington-
305 AM EDT Sat Aug 25 2018

This Hazardous Weather Outlook is for East Central Maine, Eastern
Maine, Far Northern Maine, Interior DownEast Maine, North Central
Maine, Northern Maine and West Central Maine.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ029-030-260715-
Coastal Hancock-Coastal Washington-
305 AM EDT Sat Aug 25 2018

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

This Hazardous Weather Outlook is for Coastal DownEast Maine.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-260715-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
305 AM EDT Sat Aug 25 2018

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Nearby

Beach Hazards Statements in Maine, 2018Every beach hazards statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.